MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the device showed signs of clinical use.The shaft and blades had debris present.Inspection of the blades revealed wear.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: - user attempts to cut staples, clips, or non-soft tissue.- wear to blades due to clinical use.The instructions for use (ifu) state: - do not directly apply current to staples or clips.- instruments were designed for cutting soft tissue.Attempting to cut staples or clips may damage the instrument.- if cutting of staples or clips is attempted, damage to instrument may occur.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the scissors did not open or cut.The device was quickly removed from the case and replaced.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6196242
Report Number0001056128-2016-00165
Device Sequence Number865754
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public(01)00885825013288(17)190127(10)4327446
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2019
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number4327446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1